Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have depression, taking vibrania, fludac but no change. Lacks study interest, confused. Diet?

my son anurag chopra is under depression for the last one year. He is taking medicine vibrania for the last 3 months and fludac for the last two months as advised by the doctor. but he is still in depression and doesnot able to make his mind for studies. He has done engineering with a back in one paper. He has filled the paper which has left but is not desired to study and is confused. Please advice of his diet etc.

(Indu Chopra)
Asked On : Mon, 15 Apr 2013
Answers:  5 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
thanks for using health care magic.
I have gone through your available history.
the reason for non-improvement in depression may be because of one of following
1) inadequate dose of fluoxetine
2) non -compliance for the drugs
3) in efficiency of fluoxetine.
You should consult your psychiatrist for detailed evaluation and to find out the cause of lesser improvement.
doctor may increase the dose of fluoetine or may change the medication.
Diet containing omega 3 fatty acids may increase the concentration level.
He can also do Yoga, meditation and Breathing exercise to come out of depression and lack of desire.
Answered: Mon, 15 Apr 2013
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for using health care magic for posting your query.
I have gone through your given history in detail.
From your description it appears that he is having a depressive episode.
If fludac has not responded then you should ask your psychiatrist to change the medications. There are lot many medications available these days for depression and if any medication has not responded in 2 weeks time then it should be changed. other medications that can be used are mirtazapine, citalopram, escitalopram, venlafaxine. Vibrania is a multivitamin tablet and may not have any specific efficacy for depression.
Also consider asking your psychiatrist for enrolling him in some sort of talk therapy. Cognitive behavioural therapy will be useful for him.
Try motivating him for exercise which can work wonders.
Diet cannot have much influence on depression. Try helping him with a healthy diet and what ever he likes.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Mon, 15 Apr 2013
I find this answer helpful
Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

There are no dietary restrictions in depression. Vitamin E that is present in fish and some vegetables is supposed to help with depression as do omega 3 fatty acids, which has been proven in case controlled studies and is evidence based. Both these medications are available over the counter in many medical stores. He may also need to have the dose of both his antidepressants optimized for which he needs to consult a doctor or his psychiatrist. I hope he is also exercising regularly and keeping a schedule of activities which might be greatly helpful in depression. I hope this helps.

Take care and have a lovely day!
Answered: Mon, 15 Apr 2013
I find this answer helpful
Psychiatrist Dr. Amar A Rathi's  Response
Hi Indu Chopra,

Welcome to HCM Forum .

Disinterest and academic declines is sign of depression itself. As u mentioned he is taking medicine (i.e. Fludac ) to elevate his mood and treat depression only since 2 month.
Its important to know that medicines takes 4 to 6 weeks to start its action - so medicine just started acting now and will show improvement in 1 -2 week.Cognitive symptoms i.e. regarding study and memory will be last to improve - first anxiety and mood will improve later confidence f/b negative thoughts .
You not mentioned what symptoms he had at time of start of treatment and how much improvement in that.Its advisable that u meet with you psychiatrist again if u not perceive any significant improvement in symptom as mentioned above duration with order mentioned.
Regarding diet - Serotonin rich diet i.e. all fresh fruits and green leafy vegetables,tomato,Dry fruits etc will help to improve it.But this food changes are only addition to treatment and not replacement so please don't stop medicine while changing food habits.

Hope this helps. Best Regards.

Answered: Mon, 15 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The dose may need to be increased
Or the drug may have to be changed

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 15 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor